Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Vision disturbance, black strings visible. Light makes a difference. What is wrong?

I am seeing black strings floating in my right field of vision . It looks like small patches of dirt. It is not as prominent when I am looking around but still there. When I am reading or have my vision focused, that is when things are most problematic. I seems not to be too much of a problem when I am outside or driving, etc. It is only a minor issue when I am watching TV. It moves as I move my head or eyes. When reading it stays out of my direct vision unless I move my entire head. It does not matter if I am wearing my glasses or not. There is no difference in how it reacts with or without my glasses. The amount of light seems to make a difference. As I look outside on this bright, sunny day, I seem to have no problems. This just started yesterday and I am wondering if using the computer has anything to do with it. Let me know if you need any other questions answered. Will this go away or should I see my eye doctor?
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
Symptoms such as yours are characteristically seen due to something known as floaters in the vitreous cavity in the eye. These are exactly what they sound like- floating particles in the eye cavity almost like dirt particles in a glass of water. This is commonly due to a degenerative on going process in the eye that happens with age, moderate to high myopia, any inflammatory process in the eye and is also noticed by patients following a bout of illness or stress.

It sounds and seems more startling than it is. There is no real treatment required since it is not vision threatening. The best you can do is try and ignore it. Most people have some floaters and are not so aware of them.

In the rare instance of seeing a shower of red, an increase of floaters or lots of flashing lights, get a retinal exam done but otherwise, you do not need to do anything.
It does not really go away but after a while you stop noticing it . The computer is not aggravating the condition but avoid too much eye strain and learn to take breaks every hour for a few minutes.
Answered: Mon, 11 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor